| Catalog Number |
711.13 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A nurse reported that during vitrectomy surgery in an ophthalmic forceps got broke in a patient eye.The surgery was completed with a new forceps with no impact on the patient.
Additional Manufacturer Narrative
Event or Problem Description
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that are no additional complaints associated with it.The investigation is concluded based on the sample evaluation outlined below.The returned instrument was packed in a wrong inner blister put in the correct outer blister, covered with the tyvek lid foil showing the batch information.The instrument evidently shows macroscopic signs of damage, namely that one of the forceps arms is broken off.The instrument was visually inspected with the aid of a photomicroscope under various magnifications.The fractured surface on the stub does not show any abnormalities that would indicate a root cause for the breakage.The situation in which the malfunction occurred can no longer be reconstructed, nor can the strain put on the device be determined.Therefore, the customer¿s complaint is confirmed, but the root cause cannot be identified by this investigation.Since the situation that lead to the damage cannot be reconstructed, a root cause for the product defect cannot be determined.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).